My husband has a pacemaker and 8 metal stents. He's been taking Coumadin and Plavix for the past 4-5 years since his last stent was put in. Recently he was rushed to the hospital with blood in his vomit and stools. They said he had last 60% of his blood and immediately preceeded to give him blood, total 9 pints. After much reading up on ulcers and his medicine's side-effects, we discovered that Plavix causes ulcers. He was bleeding from a huge ulcer in his stomach. They immediately DC'd his Coumadin and Plavix. Are there any alternatives to these two medicines that you are aware of? His cardiologist says he needs to stay on both of them for the rest of his life. Thank you. Tami
Plavix is not recommended for long term anti-platelet therapy. In fact it is not recommended for bare metal stent...up to about a year with drug eluding stents. There is a high risk for excessive bleeding, and that risk according what I read with your post was unnecessary.
Most doctors medicate with aspirin only as an anti-platelet drug. You should see another cardiologist as there is absolutely no evidence to support long term therapy with plavix.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.